Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Geometry of weight diagrams for $ {\rm U}(n)$


Author: Eng-Chye Tan
Journal: Trans. Amer. Math. Soc. 336 (1993), 173-192
MSC: Primary 22E46; Secondary 17B10, 20G05
DOI: https://doi.org/10.1090/S0002-9947-1993-1131077-7
MathSciNet review: 1131077
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the geometry of the weight diagrams for irreducible representations of $ U(n)$. Multiplicity-one weights are shown to have nice geometric characterizations. We then apply our results to study multiplicity-one $ K$-types of principal representations of $ U(n,n)$.


References [Enhancements On Off] (What's this?)

  • [H] J. E. Humphreys, Introduction to Lie algebras and representation theory, Springer-Verlag, Berlin and New York, 1972. MR 0323842 (48:2197)
  • [M] G. W. Mackey, Induced representations of locally compact groups. II, Ann. of Math. 58 (1953), 193-221. MR 0056611 (15:101a)
  • [T] E.-C. Tan, On some geometrical properties of $ K$-types of representations, Ph.D. Thesis, Yale Univ., May 1989.
  • [Zh] D. P. Zhelobenko, Compact Lie groups and their representations, Amer. Math. Soc., Providence, R.I., 1973. MR 0473098 (57:12776b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E46, 17B10, 20G05

Retrieve articles in all journals with MSC: 22E46, 17B10, 20G05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1131077-7
Keywords: Weight diagrams, multiplicity-one weights, $ K$-types, $ K$-type diagrams
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society